Alert archive / Montana / Blizzard Warnings in 2008
Blizzard Warning 2, NWS Billings, MT
NWS Billings, MT issued this blizzard warning at Mar 4, 2008, 10:07 AM MST for Golden Valley County, Wheatland County, Montana. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 10:07 AM MST (17:07 UTC)
- Expired
- Mar 4, 2008, 8:01 PM MST
- In force
- 10 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBYZ 041707 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1007 AM MST TUE MAR 4 2008 .A STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA THROUGH THIS EVENING. IT WILL BRING HEAVY SNOW TO THE MOUNTAINS AND ADJACENT FOOTHILLS. LIGHTER AMOUNTS ARE EXPECTED AT LOWER ELEVATIONS. GUSTY NORTH WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW. THE STORM SYSTEM WILL MOVE OUT OF THE AREA FAIRLY QUICKLY BY LATE THIS EVENING. MTZ063-050300- /O.UPG.KBYZ.SB.Y.0005.000000T0000Z-080305T0300Z/ /O.NEW.KBYZ.BZ.W.0002.080304T1707Z-080305T0300Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 1007 AM MST TUE MAR 4 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED THROUGH EARLY THIS EVENING. NORTHWEST WINDS WILL GUST TO AROUND 45 MPH THIS AFTERNOON AND WILL BEGIN TO DIMINISH AROUND SUNSET. THE COMBINATION OF FRESH SNOWFALL AND WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW. THIS WILL RESULT IN PERIODS OF POOR VISIBILITY...BELOW A QUARTER OF A MILE AT TIMES...MAKING TRAVEL NEARLY IMPOSSIBLE...ESPECIALLY ON HIGHWAY 191 IN THE JUDITH GAP AREA. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$ MTZ068-050000- /O.CON.KBYZ.WS.W.0007.000000T0000Z-080305T0000Z/ CRAZY MOUNTAINS- 1007 AM MST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED BY THIS EVENING. GUSTY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE ALSO EXPECTED. THE SNOW AND GUSTY WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THE DAY...GREATLY REDUCING VISIBILITIES. HEAVIEST SNOW DURING THE MORNING WILL BE ON WESTERN FACING SLOPES...SHIFTING TO NORTHERLY FACING SLOPES IN THE AFTERNOON AND EARLY EVENING. $$ MTZ067-050000- /O.CON.KBYZ.WS.W.0007.000000T0000Z-080305T0000Z/ ABSAROKA/BEARTOOTH MOUNTAINS- INCLUDING THE CITY OF...COOKE CITY 1007 AM MST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. EXPECT TOTAL SNOW ACCUMULATIONS OF AROUND A FOOT BY THIS EVENING THROUGHOUT THE ABSAROKA AND BEARTOOTH MOUNTAINS. IN ADDITION TO THE HEAVY SNOW...GUSTY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW...GREATLY REDUCING VISIBILITY AT TIMES. HEAVIEST SNOWFALL DURING THE MORNING HOURS WILL BE OVER WESTERN FACING SLOPES...INCLUDING THE MOUNTAINS AROUND COOKE CITY. DURING THE AFTERNOON THE HEAVIEST SNOW WILL BE OVER NORTH FACING SLOPES INCLUDING THE MOUNTAINS ABOVE RED LODGE. $$ WYZ098-050515- /O.CON.KBYZ.WS.W.0007.000000T0000Z-080305T0600Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 1007 AM MST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW ACCUMULATIONS OF 12 TO 20 INCHES ARE EXPECTED BY LATE TONIGHT. GUSTY WEST TO NORTHWEST WINDS ARE ALSO EXPECTED DURING THIS TIME...RESULTING IN POOR VISIBILITY AT TIMES DUE TO BLOWING AND DRIFTING SNOW. TRAVEL IS NOT ADVISED IN THE NORTHEAST BIG HORN MOUNTAINS THROUGH THIS EVENING. $$ MTZ038-058-050300- /O.CON.KBYZ.SN.Y.0009.000000T0000Z-080305T0300Z/ SOUTHERN BIG HORN-SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...LAME DEER 1007 AM MST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON AND EVENING WITH A TOTAL OF 3 TO 5 INCHES. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL ALSO DEVELOP LATER THIS AFTERNOON. THIS WILL RESULT IN PERIODS OF POOR VISIBILITIES...MAKING TRAVEL DIFFICULT...ESPECIALLY ALONG I- 90 BETWEEN CROW AGENCY AND ABERDEEN HILL IN SOUTHERN BIG HORN COUNTY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ056-066-050300- /O.CON.KBYZ.SN.Y.0009.000000T0000Z-080305T0300Z/ RED LODGE FOOTHILLS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...RED LODGE...FISHTAIL...MCLEOD 1007 AM MST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SCATTERED SNOW SHOWERS ARE EXPECTED EARLY THIS AFTERNOON. SNOW SHOWERS WILL BECOME MORE NUMEROUS AND WILL BE HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING WITH ACCUMULATIONS AROUND 5 INCHES. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO DEVELOP LATER THIS AFTERNOON. THIS WILL RESULT IN PERIODS OF POOR VISIBILITIES...MAKING TRAVEL DIFFICULT...ESPECIALLY ALONG HIGHWAY 212. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ040-064-065-050300- /O.CON.KBYZ.SN.Y.0009.000000T0000Z-080305T0300Z/ NORTHERN PARK-PARADISE VALLEY-LIVINGSTON AREA- INCLUDING THE CITIES OF...CLYDE PARK...WILSALL...EMIGRANT... LIVINGSTON 959 AM MST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WILL ALSO BE POSSIBLE DUE TO GUSTY WEST WINDS BECOMING NORTHWEST. USE CAUTION IF TRAVELING IN THESE AREAS THIS AFTERNOON AND EVENING. BE PREPARED FOR REDUCTIONS IN VISIBILITY AND SLICK ROADS. $$ ARTHUR
2 follow-up statements
000 WWUS45 KBYZ 050017 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 517 PM MST TUE MAR 4 2008 MTZ067-050300- /O.CAN.KBYZ.WS.W.0007.000000T0000Z-080305T0000Z/ /O.EXB.KBYZ.WS.W.0007.080305T0017Z-080305T0300Z/ ABSAROKA/BEARTOOTH MOUNTAINS- INCLUDING THE CITY OF...COOKE CITY 517 PM MST TUE MAR 4 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS EXTENDED THE WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING. HEAVY SNOW WITH POOR VISIBILITIES WILL CONTINUE THROUGH THIS EVENING IN THE MOUNTAINS ABOVE RED LODGE AND NYE. SNOW RATES GREATER THAN 1 OR 2 INCHES AN HOUR WILL BE POSSIBLE THROUGH 8 PM. ADDITIONAL ACCUMULATIONS THIS EVENING WILL RANGE FROM 3 TO 6 INCHES. SNOW SHOWERS WILL ALSO FALL IN THE ABSAROKA MOUNTAINS...BUT ACCUMULATIONS WILL GENERALLY BE JUST AN ADDITIONAL INCH OR TWO THIS EVENING. $$ MTZ068-050130- /O.CAN.KBYZ.WS.W.0007.000000T0000Z-080305T0000Z/ CRAZY MOUNTAINS- 517 PM MST TUE MAR 4 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING WITH LIGHT ADDITIONAL ACCUMULATIONS. $$ MTZ038-040-058-064-065-050130- /O.CAN.KBYZ.SN.Y.0009.000000T0000Z-080305T0300Z/ SOUTHERN BIG HORN-NORTHERN PARK-SOUTHERN ROSEBUD-PARADISE VALLEY- LIVINGSTON AREA- INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...CLYDE PARK... WILSALL...LAME DEER...EMIGRANT...LIVINGSTON 517 PM MST TUE MAR 4 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING WITH BRIEF REDUCTIONS IN VISIBLITY UNDER A HALF MILE. WHILE LITTLE TO NO ACCUMULATION IS EXPECTED WET ROAD WAYS WILL BEGIN TO FREEZE UP IN PLACES THIS EVENING AND CREATE ICY ROADS. IF YOU WILL BE TRAVELING ACROSS THE AREA...BE PREPARED FOR SLICK ROADS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ MTZ063-050300- /O.EXT.KBYZ.BZ.W.0002.000000T0000Z-080305T0300Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 517 PM MST TUE MAR 4 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS COMBINED WITH SNOW SHOWERS WILL RESULT IN OCCASIONAL WHITE OUT CONDITIONS THROUGH EARLY THIS EVENING. DECREASING WINDS AND SNOW SHOWERS WILL RESULT IN IMPROVED CONDITIONS BY 8PM. ICY ROADS WILL STILL MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT. IF YOU MUST TRAVEL THROUGH THE JUDITH GAP AREA...BE PREPARED FOR VERY DIFFICULT WINTER TRAVEL CONDITIONS. $$ WYZ098-050600- /O.EXT.KBYZ.WS.W.0007.000000T0000Z-080305T0600Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 517 PM MST TUE MAR 4 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE THROUGH THE EVENING WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES BY 11 PM. THE SNOW SHOWERS WILL BEGIN TO TAPER OFF AFTER 9PM. IF YOU MUST TRAVEL ACROSS THE BIG HORN MOUNTAINS THIS EVENING...BE PREPARED FOR SLICK AND SNOW PACKED ROADS. $$ MTZ056-066-050300- /O.EXT.KBYZ.SN.Y.0009.000000T0000Z-080305T0300Z/ RED LODGE FOOTHILLS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...RED LODGE...FISHTAIL...MCLEOD 517 PM MST TUE MAR 4 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES...THROUGH THE EVENING. TOTAL ACCUMULATIONS FROM TODAY AND THIS EVENING WILL RANGE FROM 4 TO 8 INCHES BY 8 PM. THE GREATEST ACCUMULATIONS WILL BE NEAR RED LODGE. IF YOU MUST TRAVEL ACROSS THE AREA THIS EVENING...BE PREPARED FOR SLICK AND SNOW PACKED ROADS. $$
000 WWUS45 KBYZ 050301 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 801 PM MST TUE MAR 4 2008 MTZ063-050415- /O.CAN.KBYZ.BZ.W.0002.000000T0000Z-080305T0300Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 801 PM MST TUE MAR 4 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE BLIZZARD WARNING. SNOW HAS ENDED ACROSS THE AREA. 30 MPH NORTHERLY WINDS WILL STILL RESULT IN SOME BLOWING SNOW AND LOCALIZED REDUCED VISIBILITIES THROUGH THE NIGHT. $$ MTZ067-050600- /O.EXT.KBYZ.WS.W.0007.000000T0000Z-080305T0600Z/ ABSAROKA/BEARTOOTH MOUNTAINS- INCLUDING THE CITY OF...COOKE CITY 801 PM MST TUE MAR 4 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WITH POOR VISIBILITIES WILL CONTINUE THROUGH THIS EVENING IN THE MOUNTAINS ABOVE RED LODGE AND NYE. ADDITIONAL ACCUMULATIONS FOR THIS EVENING WILL RANGE FROM 3 TO 6 INCHES. SNOW SHOWERS WILL ALSO FALL IN THE ABSAROKA MOUNTAINS NEAR COOKE CITY...BUT ACCUMULATIONS WILL GENERALLY BE JUST AN ADDITIONAL INCH OR TWO THIS EVENING. $$ WYZ098-050600- /O.CON.KBYZ.WS.W.0007.000000T0000Z-080305T0600Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 801 PM MST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE THROUGH THE EVENING WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES BY 11 PM. OCCASIONAL LIGHT SNOW SHOWERS WITH LITTLE ADDITIONAL ACCUMULATION ARE EXPECTED OVERNIGHT. IF YOU MUST TRAVEL ACROSS THE BIG HORN MOUNTAINS THIS EVENING... BE PREPARED FOR SLICK AND SNOW PACKED ROADS. $$ MTZ056-066-050600- /O.EXT.KBYZ.SN.Y.0009.000000T0000Z-080305T0600Z/ RED LODGE FOOTHILLS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...RED LODGE...FISHTAIL...MCLEOD 801 PM MST TUE MAR 4 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE THROUGH THE EVENING AND RESULT IN SLICK AND SNOW PACKED ROADS. TOTAL ACCUMULATIONS FROM TODAY AND THIS EVENING WILL RANGE FROM 4 TO 8 INCHES BY 11 PM. IF YOU MUST TRAVEL ACROSS THE AREA THIS EVENING...WINTER TRAVEL CONDITIONS. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this blizzard warning went out at Mar 4, 9:46 AM MST, 21 minutes earlier.
Area forecast discussion, Mar 4, 9:46 AM MST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
946 AM MST TUE MAR 4 2008
.SHORT TERM...VALID FOR TDY AND WED...
UPDATE TO ZFP AND WRKAFP. OVERALL FORECAST WAS IN GOOD SHAPE FOR
THIS AFTERNOON BASED ON RADAR TRENDS...12Z UPPER AIR
DATA...PROGRESSION OF COLD FRONT AND LATEST MODEL DATA. 3 HOUR PRESSURE
RISES WERE ON THE ORDER OF 5 MB BEHIND COLD FRONT ADVANCING S
THROUGH N MT THIS MORNING. 12Z WRF HAD A GOOD HANDLE ON PRESSURE
RISES AND BROUGHT THEM S THROUGH THE AREA THIS AFTERNOON. JUDITH GAP
WINDS WERE ALREADY GUSTING TO 24 MPH THIS MORNING. WHEN FRONT MOVES
THRU THIS AREA EXPECT GUSTS TO AT LEAST 40 MPH DUE TO PRESSURE RISES
AND FUNNELING EFFECT OF THE GAP. COMBINATION OF FALLING SNOW AND
BLOWING SNOW WILL PRODUCE BLIZZARD CONDITIONS SO HAVE UPGRADED TO
BLIZZARD WARNING THRU 8 PM MST. OTHERWISE...FRONTOGENESIS FORECAST
TO INCREASE THIS AFTERNOON ESPECIALLY OVER BEARTOOTH/RED LODGE
FOOTHILLS AND S BIG HORN COUNTY AS FRONT MOVES INTO THE AREA. SNOW
ADVISORIES WERE IN GOOD SHAPE. MODELS SHOWING STRONG OMEGA OVER RED
LODGE AROUND 00Z. MAY END UP NEEDING TO BUMP ADVISORY TO WARNING IN
THE FOOTHILLS BUT WILL WAIT TIL ALL NEW 12Z DATA COMES IN BEFORE
MAKING ANY CHANGES. AREAS OF BLOWING SNOW OVER THE E LOOKED GOOD AS
STRONGEST PRESSURE RISES WILL BE OVER THIS AREA.
AREA SNOTELS AND CO-OP REPORTS INDICATED THAT 1-4 INCHES OF NEW SNOW
OCCURRED OVERNIGHT IN THE SW MOUNTAINS AND 2 INCHES OCCURRED AT
BURGESS JUNCTION IN THE NE BIG HORNS. COMBINATION OF DEEPENING
MOISTURE...FRONTOGENESIS...FLOW TURNING N AND INSTABILITY WILL BRING
WARNING SNOW AMOUNTS TO THE MOUNTAINS.
WILL ALSO BE WATCHING HARLOWTON AREA THIS AFTERNOON FOR ANY POSSIBLE
HEADLINES AS MODELS WERE IN DISAGREEMENT AS TO HOW MUCH PRECIP WILL
OCCUR OVER THIS AREA. WILL MONITOR KSHR AREA AS WELL...AS SOME
QUESTION AS TO WHETHER OR NOT AREA WILL BE DOWNSLOPED.
RAISED TEMPS IN THE E AS CURRENT READINGS WERE EXCEEDING FORECAST
HIGHS. ARTHUR
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
MEDIUM RANGE MODELS IN AGREEMENT FOR THURSDAY AND FRIDAY...BUT
ENSEMBLE SPREADS WIDEN THROUGH WEEKEND AND INTO EARLY NEXT WEEK
REDUCING CONFIDENCE IN HOW THINGS WILL PLAY OUT IN PROGRESSIVE
PATTERN OVER NORTHERN ROCKIES.
THURSDAY AND FRIDAY...SIGNIFICANT BACK DOOR FRONT SWEEPS INTO
EAST AND PUSHES THROUGH CENTRAL ZONES. THIS WILL COMBINE WITH
UNSTABLE NORTH FLOW ALOFT TO PRODUCE A SWATH OF PRECIPITATION TO
SET UP OVER CENTRAL AND EAST ZONES. HAVE CONTINUED TO TREND POPS
UP FOR THURSDAY...AND LINGER POPS INTO THURSDAY NIGHT AS WELL.
FRIDAY THROUGH FRIDAY NIGHT SHOULD BE DRY WITH DRIER ANTICYCLONIC
FLOW OVER FORECAST AREA AS RIDGE BUILDS INTO ROCKIES.
WEEKEND INTO NEXT WEEK...AS MENTIONED ABOVE GFS ENSEMBLES STILL
FAIRLY MESSY FOR WEEKEND. GFS WANTS TO PUSH A FAST MOVING SHORT
WAVE OVER CANADIAN BORDER SATURDAY AFTERNOON AND DROP IT SOUTH TO
AFFECT SOUTHEAST MONTANA SATURDAY EVENING. CONSISTENCY FOR THIS
TIME FRAME POOR AND WILL OPT TO NOT JUMP ON ANY ONE CYCLES
SOLUTION TO QUICKLY. THEREFORE ONLY MINOR CHANGES BEYOND FRIDAY.
STILL A HINT OF A POTENTIALLY VERY MOIST SYSTEM TO AFFECT REGION
EARLY NEXT WEEK. BT
&&
.AVIATION...
A FRONT MOVING THROUGH THE AREA WILL COMBINE WITH AN UNSTABLE
AIRMASS TO BRING INCREASING SNOW OR SNOW MIXED WITH RAIN ACROSS
THE AREA. MOUNTAIN OBSCURATIONS WILL BECOME WIDESPREAD WITH MVFR
TO IFR CONDITIONS DEVELOPING ON THE LOWER ELEVATIONS. AREAS WITH
NORTHERLY FACING ASPECTS WILL SEE THE HEAVIEST SNOW AND VLIFR
CONDITIONS. CONDITIONS WILL BEGIN TO IMPROVE FROM NORTH TO SOUTH
THIS EVENING EXCEPT FOR THE MOUNTAINS WHERE SIGNIFICANT
OBSCURATIONS WILL CONTINUE. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 042 018/037 022/037 020/047 031/053 031/050 030/053
8/W 52/O 33/J 20/B 01/B 21/B 11/B
LVM 033 012/035 020/036 021/049 032/049 026/049 027/051
9/J 82/S 22/J 00/N 02/W 22/W 22/W
HDN 042 019/037 021/038 016/049 023/052 027/050 026/054
8/J 53/O 45/J 20/B 01/B 21/B 11/B
MLS 040 016/033 015/029 013/039 024/050 029/048 025/051
8/J 52/S 33/J 20/B 02/W 21/B 12/W
4BQ 041 015/034 016/033 013/043 021/051 025/048 024/053
8/J 82/S 45/J 20/B 01/B 21/B 11/B
BHK 037 013/027 004/024 008/038 019/045 023/043 023/048
8/J 62/S 43/J 21/B 01/B 22/W 12/W
SHR 035 016/030 018/034 014/046 021/050 024/050 023/052
8/J 94/S 45/J 30/B 01/B 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING FOR ZONES
38-40-56-58-64>66.
BLIZZARD WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
ZONE 63.
WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR ZONES 67-68.
WY...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 4, 4:39 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 439 AM MST TUE MAR 4 2008 MTZ028>042-056>058-063>068-WYZ098-099-051145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 439 AM MST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY AND THIS EVENING. IT WILL BRING HEAVY SNOW TO THE CRAZY...BEARTOOTH AND BIG HORN MOUNTAINS. TOTAL ACCUMULATIONS RANGING FROM 8 TO 16 INCHES ARE ANTICIPATED WITH THIS STORM. THOSE PLANNING TRAVEL INTO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTRY CONDITIONS. SNOW WILL DEVELOP ACROSS THE LOWER ELEVATIONS BY THIS AFTERNOON. ACCUMULATIONS THROUGH THIS EVENING ARE GENERALLY EXPECTED AROUND AN INCH. HOWEVER...HEAVIER AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED NEAR THE MOUNTAINS FROM JUDITH GAP TO LIVINGSTON TO RED LODGE INTO SOUTHERN BIG HORN COUNTY. IN ADDITION...THERE WILL BE SOME BLOWING SNOW THIS AFTERNOON AND EVENING AS GUSTY NORTH WINDS DEVELOP. VISIBILITIES WILL BE REDUCED AT TIMES...MOST SIGNIFICANTLY IN THE JUDITH GAP AREA. TEMPERATURES WILL FALL BELOW FREEZING THIS AFTERNOON OR EARLY EVENING. THIS WILL LIKELY CAUSE THE WET SNOW TO FREEZE AND AREA ROADS AND WALKWAYS MAY BECOME VERY SLICK. PEOPLE SHOULD BE AWARE OF THE POTENTIAL FOR DIFFICULT TRAVEL CONDITIONS DURING THE LATE AFTERNOON COMMUTE. MOST OF THE SNOW IS EXPECTED TO BE FINISHED BY MIDNIGHT TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF MAINLY LIGHT SNOW ACCUMULATION IS POSSIBLE FROM BILLINGS AND RED LODGE EASTWARD THURSDAY INTO THURSDAY NIGHT AS A COLD FRONT DROPS DOWN FROM CANADA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:17 PM MST | Snow and Blowing Snow Advisory | BYZ | Golden Valley, Wheatland | 13 hr |
| Mar 3, 9:17 PM MST | Snow Advisory | BYZ | Carbon, Park, Rosebud, Stillwater, Sweet Grass | 24 hr |
Nearby
Blizzard Warnings in Montana, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.